iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryorgasmWhy there is no orgasm inspite of good sexual drive after quitting Cipralex?

I do not experience orgasm inspite of good sexual drive after stopping Cipralex. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 18, 2019
Reviewed AtDecember 26, 2022

Patient's Query

Hello doctor,

I was taking Cipralex 20 mg before 15 months and was fine, and my sex drive is good even with Cipralex. I went to the doctor before five months, and she said to stop the medicine, so I was lowering the dose to 5 mg. While doing intercourse or masturbating, I am so excited, and my sex drive and erection is good. But when I ejaculate, I feel no pleasure, and I do not have a good feel. It seems like my brain not connected to pleasure nerve or something.

I went to the urologist and he checked and says everything was fine. He gave me Gentaplex. I tried it for one month and had more power in sex, but there is no pleasure when I ejaculate.

I went to the psychiatrist again, and she told me that she does not know what to do in this condition. So I do not know what to do. It is 4-5 months since I stopped taking Cipralex, and I still have this problem, and I am so much worried about it. Please tell me what to do. Is there any other medicine should I take?

Hello,

Welcome to icliniq.com.

You are probably experiencing orgasmic anhedonia, which means you are not able to experience pleasure when you reach orgasm. Your sexual drive will be normal in this condition. It can be due to either physical problem or psychological problem.

It is good that you have already consulted a urologist and no physical cause has been found. Have you been on any other medication apart from Cipralex? Have you been using any street drugs? Did you have a blood test to check your testosterone and prolactin levels?

If all examination and blood tests are normal, then orgasmic anhedonia is possibly linked to psychological issues. Is there any underlying depression or anxiety? Are there any unresolved psychological conflicts?

You will benefit from consulting a sex therapist for a comprehensive assessment following which therapy or sex therapy can be considered.

Also lifestyle interventions like eating healthily and regular exercise will be helpful.

Try not to think excessively and worry about this condition. It will get better gradually with support.

Patient's Query

Thank you doctor,

I did all the tests, and they are fine. The doctor changed my medicine to Fluvoxamine (Fevarin), then I went back to Cipralex because Fluvoxamine was not good for me. Will changing the medicine help me?

Hello,

Welcome back to icliniq.com.

It is good to know that the blood tests were fine.

Regarding medication, both Cipralex (Escitalopram) and Fevarin (Fluvoxamine) are SSRI's (Selective serotonin reuptake inhibitors). They were very good and effective antidepressants. They can potentially cause sexual side effects in some people. So alternative medication can be considered depending on any depression or anxiety features that need to be treated.

It will be better for you to have a thorough assessment by a Sexologist before trying any further medication. Apart from medication, psychological therapy or sex therapy may be more effective.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suresh Kumar G D
Dr. Suresh Kumar G D

Pediatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

anhedoniaorgasm

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy